Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 52, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 18, 2019, 7:13 PM CDT for 5 counties in Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2019, 7:13 PM CDT (00:13 UTC)
- Expired
- Apr 18, 2019, 8:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, AL, Clarke County, AL, Conecuh County, AL, Monroe County, AL, Wilcox County, AL
The radar
The Birmingham radar (KBMX), 134 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 3:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WUUS54 KMOB 190013
SVRMOB
ALC013-025-035-099-131-190115-
/O.NEW.KMOB.SV.W.0052.190419T0013Z-190419T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
713 PM CDT Thu Apr 18 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Butler County in south central Alabama...
Monroe County in south central Alabama...
Northeastern Clarke County in southwestern Alabama...
Wilcox County in south central Alabama...
North central Conecuh County in south central Alabama...
* Until 815 PM CDT.
* At 712 PM CDT, severe thunderstorms were located along a line
extending from Orrville to 9 miles south of Whatley, moving east at
35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monroeville, Camden, Peterman, Whatley, Beatrice, Vredenburgh,
Yellow Bluff and Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for south central
and southwestern Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3220 8736 3220 8733 3214 8728 3214 8725
3212 8726 3208 8719 3205 8718 3205 8686
3196 8686 3196 8671 3147 8704 3145 8787
3224 8741 3224 8739
TIME...MOT...LOC 0012Z 271DEG 30KT 3231 8724 3152 8772
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
168
WWUS54 KMOB 190050
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
750 PM CDT Thu Apr 18 2019
ALC025-190059-
/O.CAN.KMOB.SV.W.0052.000000T0000Z-190419T0115Z/
Clarke AL-
750 PM CDT Thu Apr 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for south central
Alabama.
LAT...LON 3220 8733 3214 8728 3214 8725 3212 8726
3208 8719 3205 8718 3205 8686 3196 8686
3196 8671 3147 8704 3146 8756 3214 8739
3220 8736
TIME...MOT...LOC 0049Z 269DEG 27KT 3211 8734 3151 8751
$$
ALC013-035-099-131-190115-
/O.CON.KMOB.SV.W.0052.000000T0000Z-190419T0115Z/
Butler AL-Monroe AL-Wilcox AL-Conecuh AL-
750 PM CDT Thu Apr 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN BUTLER...MONROE...WILCOX AND NORTH CENTRAL CONECUH
COUNTIES...
At 749 PM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Camden to 7 miles northwest of Frisco
City, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Monroeville, Camden, Peterman, Beatrice, Vredenburgh and Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for south central
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3220 8733 3214 8728 3214 8725 3212 8726
3208 8719 3205 8718 3205 8686 3196 8686
3196 8671 3147 8704 3146 8756 3214 8739
3220 8736
TIME...MOT...LOC 0049Z 269DEG 27KT 3211 8734 3151 8751
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 6:57 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 18, 6:57 PM CDT, 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
657 PM CDT Thu Apr 18 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
00Z issuance...Expect MVFR to IFR cigs through about 19.09z
then mostly MVFR cigs through 20.00z. Lower cigs and visibilities
in scattered to numerous showers and thunderstorms through about
19.09z then mostly in low cigs with scattered showers through
20.00z. Winds will be southeast at 15 to 25 knots with gusts to
40 knots through about 19.04z shifting south then southwest
through 19.08z then slowly shifting west to northwest through at
15 to 20 knots with gusts to 30 knots through 20.00z. 32/ee
&&
.PREV DISCUSSION... /issued 422 PM CDT Thu Apr 18 2019/
NEAR TERM /Now Through Friday/...Stay weather aware tonight.
Upper air analysis shows a lead mid to upper level impulse of
energy ejecting northeast over the upper TX coast and up across
Louisiana. This has created an area of high level diffluence
supporting a continued enhancement of convection and concentrated
lightning upstream. Satellite imagery shows a MCS spreading
eastward across the Lower MS Delta to off the LA coast. The pre-
storm environment will continue to show destabilization thru the
course of the day into the evening with the slow eastward
migration of a well defined 1000-850 mb theta-e moisture axis and
warm sector. At same time, the low level wind profiles strengthen
markedly with 850mb south to southwest flow increasing to 50 to
60 kts between late afternoon and continuing east tonight. 0-6km
Bulk Shear values to increase to as high as ~60 knots favoring an
increased severe weather potential. An assessment of wet bulb zero
heights are fairly high which would mitigate occurrence of large
hail. Thus, the highest confidence of threats continue to be
concentrated on damaging straight line winds in excess of 70 mph
as higher momentum air mixes to the surface in rear flank
downdrafts with the passage of any bowing convective line
segments. The latest probabilities for damaging winds from the
storm prediction center is a healthy 45% and focused over interior
southeast MS and interior southwest AL tonight. A 30% probability
for damaging winds is outlooked elsewhere. There is also a risk
for tornadoes as these appear to be more probable in any discrete
cells that form out ahead of the main line. A few strong tornadoes
cannot be ruled out. No changes made to Day 1 severe weather
threat which is maintained at enhanced area-wide. The high
resolution convection allowing models (CAM's) still show some
divergence on timing and evolution of convective mode.
Initializing convective trends upstream with the CAMs suggest lead
area of storms moving in over southeast MS by the close of the
afternoon with some momentary weakening. By tonight a more
organized area of storms is progged to move across with better
dynamics in place. Widespread rainfall amounts between one to two
inches are favored, with higher amounts possible as the passage of
the strongest storms will likely contain heavy rain rates causing
potential of flooding in poorly drained lower lying and urban
areas. A limited flooding threat is maintained.
Wind advisory continues area-wide through late tonight. High risk
of dangerous to potentially deadly rip currents and high surf
continues along the beaches.
Friday, A frontal boundary will be east of the area while axis of
large upper low pivots eastward over the TN River Valley. Plenty
of clouds are forecast to wrap around this feature and remain in
place thru the day. With northwest flow and clouds, daytime highs
lower. Coolest numbers are expected over the interior where highs
look to hover in the lower 60s. A small PoP continues on Friday
with upper system close by. /10
SHORT TERM /Friday night Through Sunday night/...Skies will
gradually clear Friday night as the upper low moves to the north
and east. A northwest flow aloft will prevail through the weekend
with a cooler and drier airmass moving into the area through
Sunday night. /13
LONG TERM /Monday Through Thursday/...Temperatures will modify
back into the upper 70s and low 80s Monday into Tuesday as upper
ridging builds over the area. Moisture levels begin to increase on
Wednesday into Thursday as a cold front approaches the area. This
will bring increasing chances of rain to the area late in the
period. /13
MARINE...Main impacts over the coastal waters in the near term
will be the passage of strong to locally severe storms tonight with
perhaps a few tornadoes ahead of an eastward moving cold front.
Front makes passage late tonight and brings a moderate to strong
west to northwest flow. Frequent wind gusts to gale force likely
thru late tonight over the open Gulf waters. A gale warning is now
in place for this. Elsewhere, small craft advisories look to hold in
place for some time, with criteria now looking to be met well into
Saturday. Marine conditions improve by late in the weekend into the
first of next week as surface high pressure moves east over the
area. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 3 AM CDT Friday for ALZ051>060-261>266.
High Rip Current Risk through late Friday night for ALZ265-266.
High Surf Advisory until 6 PM CDT Friday for ALZ265-266.
FL...Wind Advisory until 3 AM CDT Friday for FLZ201>206.
High Rip Current Risk through late Friday night for FLZ202-204-
206.
High Surf Advisory until 6 PM CDT Friday for FLZ202-204-206.
MS...Wind Advisory until 3 AM CDT Friday for MSZ067-075-076-078-079.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ650-655-
670-675.
Small Craft Advisory from 4 AM Friday to 11 PM CDT Saturday for
GMZ650-655-670-675.
Gale Warning until 4 AM CDT Friday for GMZ650-655-670-675.
Small Craft Advisory until 10 AM CDT Saturday for GMZ630>636.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 18, 2:58 PM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 258 PM CDT Thu Apr 18 2019 ALZ265-266-FLZ202-204-206-192000- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 258 PM CDT Thu Apr 18 2019 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 3 AM CDT FRIDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CDT FRIDAY... ...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Wind Advisory. High Surf Advisory. Strong to severe storms likely to bring impacts through tonight. Main threats will be damaging winds along with a few tornadoes. A few tornadoes could be strong. Locally heavy rain may lead to some instances of flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Surf Advisory. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. ALZ051>060-261>264-FLZ201-203-205-192000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- 258 PM CDT Thu Apr 18 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CDT FRIDAY... This Hazardous Weather Outlook is for south central Alabama, southwest Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Wind Advisory. Strong to severe storms likely to bring impacts through tonight. Main threats will be damaging winds along with a few tornadoes. A few tornadoes could be strong. Locally heavy rain may lead to some instances of flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. MSZ067-075-076-078-079-192000- Wayne-Perry-Greene-Stone-George- 258 PM CDT Thu Apr 18 2019 ...TORNADO WATCH 83 IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 3 AM CDT FRIDAY... This Hazardous Weather Outlook is for southeast Mississippi. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tornado Watch. Wind Advisory. in addition to severe storms tonight, locally heavy rain may lead to some instances of flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. GMZ630>634-636-192000- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Eastern Choctawhatchee Bay- 258 PM CDT Thu Apr 18 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT SATURDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. Strong to severe storms likely to bring impacts through tonight. Main threats will be damaging winds along with a few tornadoes. Locally heavy rain likely to reduce visibility to below a mile at times. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. GMZ650-655-670-675-192000- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 258 PM CDT Thu Apr 18 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 11 PM CDT SATURDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. Gale Warning. Strong to severe storms likely to bring impacts through tonight. Main threats will be damaging winds along with a few tornadoes. Locally heavy rain likely to reduce visibility to below a mile at times. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. GMZ635-192000- Western Choctawhatchee Bay- 258 PM CDT Thu Apr 18 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT SATURDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. Strong to severe storms likely to bring impacts through tonight. Main threats will be damaging winds along with a few tornadoes. Locally heavy rain likely to reduce visibility to below a mile at times. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory.
In the hours before
Local storm report, Apr 18, 5:34 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
534 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG RUNNELSTOWN 31.38N 89.11W
04/18/2019 PERRY MS EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES REPORTED DOWN
IN RUNNELSTOWN. ALSO MULTIPLE TREES ON A
HOME AND A BARN DAMAGED. TIME ESTIMATED BY
RADAR.
&&
BBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:08 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more | 67 min |
| Apr 18, 7:19 PM CDT | Special Marine Warning | MOB | 116 min | |
| Apr 18, 8:13 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 62 min |
| Apr 18, 8:16 PM CDT | Special Weather Statement | MOB | Butler, Conecuh | 59 min |
| Apr 18, 8:24 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Monroe | 51 min |
| Apr 18, 8:34 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Wilcox | 41 min |
| Apr 18, 9:10 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 65 min |
| Apr 18, 9:28 PM CDT | Special Weather Statement | MOB | Covington | 47 min |
| Apr 18, 9:39 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 51 min |
| Apr 18, 10:29 PM CDT | Special Weather Statement | MOB | Clarke, Washington | 46 min |
| Apr 18, 11:59 PM CDT | Special Weather Statement | MOB | Butler, Conecuh, Covington, Crenshaw | 46 min |
| Apr 19, 12:12 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 48 min |
| Apr 19, 12:29 AM CDT | Special Marine Warning | MOB | 91 min | |
| Apr 19, 1:02 AM CDT | Special Weather Statement | MOB | Covington, Crenshaw | 58 min |
| Apr 19, 1:28 AM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 27 min |
| Apr 19, 2:02 AM CDT | Special Marine Warning | MOB | 88 min | |
| Apr 19, 2:09 AM CDT | Special Weather Statement | MOB | Covington, Crenshaw, Escambia | 51 min |
| Apr 19, 2:14 AM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 3 hr |
| Apr 19, 3:11 AM CDT | Special Weather Statement | MOB | Covington, Crenshaw | 49 min |
| Apr 19, 3:19 AM CDT | Special Marine Warning | MOB | 86 min | |
| Apr 19, 10:28 AM CDT | River Flood Warning | MOB | Escambia | 48 hr |
| Apr 19, 5:39 PM CDT | Special Marine Warning | MOB | 35 min | |
| Apr 19, 5:41 PM CDT | Special Weather Statement | MOB | Baldwin | 19 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.